MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured large aneurysm in the left c4 with a max diameter of 10 mm and a 5 mm neck diameter.The landing zone was 3.72 mm distally and 4.07 mm proximally.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure showed normal blood flow in the parent artery and distal vessels.It was reported that a large aneurysm of the left internal carotid artery c4 segment was treated with a dense mesh pipeline stent im plantation.A pipeline dense mesh stent was selected for implantation.The phenom27 stent catheter was passed through the guidewire to the m1 segment, the guidewire was withdrawn, the delivery sheath was pressed against the phenom27 hub port, and the stent was delivered to the m1 segment.After the stent catheter came out, the tip end was opened.The stent tip end was opened about 5mm, but it could not be fully opened.When the stent was deployed to 7-8mm, it was found that the stent still could not be opened.The physician locked the y valve, pushed and pulled it several times, but it still could not be opened.The physician loosened the y valve, retrieved the stent, and tried to open it again twice, but it still could not be opened.Considering that there might be product quality issues with the stent and the catheter itself, we considered replacing the stent and selected another pipeline.After full hydration, the new stent was deployed again.The surgery was then ended and completed successfully.The pipeline was not positioned in a bend, the pipeline had been deployed less than 50% when it failed to open.The pipeline was resheathed less than or equal to 2 times.No additional steps or other devices were required to open the pipeline.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu) and was not used off-label.No patient symptoms or complications were associated with this event.Ancillary devices include a phenom 27 catheter and an additional pipeline.
 
Event or Problem Description
Additional information received reported there were no other additional steps or devices used to open the pipeline.The cause of the pipeline failure to open was not determined.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis (m-78210) as found condition: the pipeline flex device was returned within a shipping box and a plastic bio-pouch.Visual inspection/damage location details: no bends or kinks were found with the pipeline flex pusher.The pipeline flex pusher re sheathing pad, sleeves, and tip coil were found to be in good condition.The pipeline flex braid was returned already detached from the pusher.Therefore, the proximal and distal ends of the braid could not be identified.Both ends of the pipeline flex braid were found open and damaged (frayed).The pipeline flex braid middle segment was found damaged.Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open distal¿ report could not be confirmed as both ends of the pipeline flex braid were found open.Possible causes of ¿failure/incomplete open distal¿ include patient vessel tortuosity, damaged braid, or user deploys braid in vessel bend.As the braid was not deployed in a bend and the patient's vessel tortuosity was minimal, it is likely that the damage found with the braid contributed to the failure to open.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22907631
Report Number2029214-2025-01906
Device Sequence Number8018261
Product Code OUT
UDI-Device Identifier00763000284367
UDI-Public(01)00763000284367(17)270411(10)B717227
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberB717227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer08/28/2025
10/06/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/26/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale